What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before the first event at Jul 12, 4:11 PM EST, 14 minutes earlier.
Area forecast discussion, Jul 12, 4:11 PM EST, 14 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
511 PM EDT Tue Jul 12 2022
.SHORT TERM...(This evening through Wednesday night)
Issued at 511 PM EDT TUE JUL 12 2022
A cold front was situated just south of I-64 in the JKL forecast
area late this afternoon, heading southeast. A broken line of
numerous thunderstorms has developed just ahead of the front. With
decent CAPE of generally 2.5-3.5K J/KG and modest shear, a few of
them appear to be marginally severe, with wind being the main
threat. The front and convection will exit into TN and VA later
this evening.
Drier air will try to make its way in behind the front, but with
weak flow it will have trouble displacing our air mass at night.
However, the mid and upper levels will dry very effectively. That
will set us up for fog, developing first in valleys and then
spreading. It should become dense in places, and the night shifts
will need to monitor/evaluate further to see if an SPS or NPW is
needed.
Fog will dissipate after sunrise on Wednesday. Surface high
pressure will build in from the west and any remaining clouds in
the south and southeast will clear. Diurnal heating will allow
the last of our moisture to mix away, and relatively comfortable
dew points dropping to near 60 are expected by late in the day.
The scenario holds through Wednesday night, but with drier air
the fog should be more limited in valleys.
.LONG TERM...(Thursday through Tuesday)
Issued at 350 PM EDT TUE JUL 12 2022
The long term will start with a period of warm and dry conditions as
surface high pressure centered over the southern Ohio Valley. In the
upper levels, a large dome of high pressure will sit across the four
corners region and will remain there for the duration of the long
term period with only slight wobbles in its position. A trough will
start out across eastern Canada and the Great Lakes/ Northeast. A
couple of short waves will ride over the ridge and down through the
Mississippi Valley and into the Ohio Valley this weekend and will
bring the chance for showers and thunderstorms. the first short ave
will impact the area Saturday with thunderstorm chances mainly along
the higher terrain. A second, more potent shortwave follows on the
heels of the first and will bring a more substantial chance for
showers and storms to all of eastern Kentucky later Saturday night
through Sunday. This shortwave will support a cold front at the
surface which will weaken as it progresses through the Ohio Valley.
Have stuck close to the NBM solution based on the lead time and
model agreement.
Highs will be seasonal through the period with mid to upper 80s
expected each day. Overnight lows will start out in the low 60s
Thursday and Friday and then in the mid to upper 60s thereafter.
&&
.AVIATION...(For the 18Z TAFS through 18Z Wednesday afternoon)
ISSUED AT 145 PM EDT TUE JUL 12 2022
VFR conditions were present at TAF issuance. A broken line of
showers and thunderstorms ahead of a cold front extended from
northern WV to just north of KSYM. This will develop further
southwest this afternoon, as the line advances to the southeast.
Can't rule out a thunderstorm at KSYM, but the probability will be
higher further to the south and southeast as the convection
continue to develop. Even so, timing is also uncertain, and only
VCTS was used in the TAFs. Thunderstorms may bring IFR or worse
conditions. Any precipitation will taper off from northwest to
southeast during the afternoon and evening, with most of it
exiting into VA and TN by midnight.
Clouds will decrease overnight as dry air aloft moves overhead.
With low level moisture lingering, it will lead to fog
development. It will begin in valleys, but may start to spread
from there. TAF sites most likely to be affected are KLOZ and
KSME. Fog will be somewhat dependent on the precipitation pattern
which occurs, with locations receiving significant rainfall more
likely to fog heavily.
Fog will dissipate on Wednesday morning, with VFR conditions
returning to finish the period.
Areas of fog are expected
overnight into early Wednesday morning, with restrictions possible
at all terminals. Winds will be S/SW becoming westerly 5-10 kts
this afternoon, with higher gusts in thunderstorms. Winds behind
the frontal passage tonight become NW 5 kts or less.
&&
.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
SHORT TERM...HAL
LONG TERM...BATZ
AVIATION...HAL
Hazardous weather outlook, Jul 12, 3:40 PM EST, 45 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
440 PM EDT Tue Jul 12 2022
KYZ058>060-068-069-079-080-083>088-104-106>120-131100-
Estill-Powell-Menifee-Rockcastle-Jackson-Pulaski-Laurel-Wayne-
McCreary-Whitley-Knox-Bell-Harlan-Elliott-Morgan-Johnson-Wolfe-
Magoffin-Floyd-Lee-Breathitt-Knott-Owsley-Perry-Clay-Leslie-
Letcher-Martin-Pike-
Including the cities of Irvine, Ravenna, Clay City, Stanton,
Frenchburg, Brodhead, Mount Vernon, McKee, Annville, Burnside,
Somerset, London, Monticello, Stearns, Whitley City, Corbin,
Williamsburg, Barbourville, Middlesboro, Pineville, Cumberland,
Harlan, Sandy Hook, West Liberty, Paintsville, Campton,
Salyersville, Prestonsburg, Wheelwright, Beattyville, Jackson,
Hindman, Pippa Passes, Booneville, Hazard, Manchester, Hyden,
Jenkins, Whitesburg, Inez, Coal Run, Elkhorn City, Pikeville,
and South Williamson
440 PM EDT Tue Jul 12 2022
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Tonight.
Numerous thunderstorms will occur ahead of a cold front this
afternoon and evening. Some of these storms will be strong to
severe, with damaging winds being the primary threat. Isolated
flash flooding is also possible where storms are the most
persistent.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is possibility of thunderstorms at times Saturday through
Monday.
.SPOTTER INFORMATION STATEMENT...
Spotters are encouraged to report any occurrences of wind damage
or flooding through this evening.
KYZ044-050>052-131100-
Fleming-Montgomery-Bath-Rowan-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, and Morehead
440 PM EDT Tue Jul 12 2022
This hazardous weather outlook is for portions of eastern Kentucky.
.DAY ONE...Tonight.
No hazardous weather is expected at this time.
.DAYS TWO THROUGH SEVEN...Wednesday through Monday.
There is possibility of thunderstorms at times Saturday through
Monday.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not anticipated.
HAL
In the hours before
Special weather statement, Jul 12, 3:50 PM EST, 35 minutes before
Special Weather Statement
National Weather Service JACKSON KY
450 PM EDT Tue Jul 12 2022
KYZ069-080-116-122130-
Jackson KY-Clay KY-Laurel KY-
450 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of central Laurel,
south central Jackson and northwestern Clay Counties through 530 PM
EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hazel Patch, or 8 miles northwest of London, moving east at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Lamero, Templer and Cruise around 455 PM EDT.
East Bernstadt, Carmichael and Mershons around 500 PM EDT.
London, Victory, Pittsburg and Eberle around 505 PM EDT.
Atlanta and Peoples around 510 PM EDT.
Other locations in the path of this storm include Greenmount,
Cornelius, Mcwhorter, Maplesville, Moores Creek, Langnau, Green Hill,
Crawford, Portersburg, Benge, Fogertown, Deer Lick, Byron, Royrader,
Grace, Datha and Urban.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3715 8429 3718 8428 3718 8427 3719 8428
3720 8426 3722 8427 3724 8423 3728 8422
3728 8419 3730 8418 3731 8414 3732 8414
3730 8376 3704 8382
TIME...MOT...LOC 2050Z 280DEG 17KT 3723 8418
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Jul 12, 3:51 PM EST, 34 minutes before
Special Weather Statement
National Weather Service JACKSON KY
451 PM EDT Tue Jul 12 2022
KYZ107-119-122115-
Martin KY-Johnson KY-
451 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of Martin and east
central Johnson Counties through 515 PM EDT...
At 450 PM EDT, Doppler radar was tracking a strong thunderstorm over
Debord, or over Inez, moving east at 35 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Bradbury around 455 PM EDT.
Warfield, Lovely, Beauty, Andy, Coalpoint, Hode and McClure around
500 PM EDT.
Oppy and Pilgrim around 505 PM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3774 8233 3773 8239 3778 8277 3792 8274
3788 8261 3789 8260 3792 8260 3795 8258
3794 8249 3793 8249 3793 8248 3790 8247
3791 8247 3788 8242 3781 8240 3782 8239
3776 8233 3776 8231
TIME...MOT...LOC 2050Z 280DEG 32KT 3785 8256
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
BATZSpecial weather statement, Jul 12, 3:52 PM EST, 33 minutes before
Special Weather Statement
National Weather Service JACKSON KY
452 PM EDT Tue Jul 12 2022
KYZ060-106-108-109-122115-
Menifee KY-Magoffin KY-Morgan KY-Wolfe KY-
452 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of Morgan, southeastern
Menifee, northwestern Magoffin and northeastern Wolfe Counties
through 515 PM EDT...
At 451 PM EDT, Doppler radar was tracking a strong thunderstorm over
Pekin, or 7 miles west of West Liberty, moving east at 30 mph.
HAZARD...Winds in excess of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Henry, New Cummer, Woodsbend, Mize, Twentysix, Rexville, Dehart
and Yocum around 455 PM EDT.
Grassy Creek, Nickell, Licking River, Demund, Sellars and Daysboro
around 500 PM EDT.
West Liberty, Greear, Index, Liberty Road, Panama, Lizzielane,
Payton, Pomp and Lick Branch around 505 PM EDT.
Lewis, Malone, Gordon Ford, Well Station, Stacy Fork, Caney,
Cannel City and Lenox around 510 PM EDT.
Other locations in the path of this storm include White Oak,
Williams, Cottle, Florress, Matthew, Holliday, Cisco, Bloomington,
Wonnie and Harper.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3785 8354 3798 8349 3799 8306 3771 8317
TIME...MOT...LOC 2051Z 283DEG 25KT 3790 8340
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
VORSTSpecial weather statement, Jul 12, 3:56 PM EST, 29 minutes before
Special Weather Statement
National Weather Service JACKSON KY
456 PM EDT Tue Jul 12 2022
KYZ058-111-122145-
Lee KY-Estill KY-
456 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of Estill and Lee
Counties through 545 PM EDT...
At 456 PM EDT, Doppler radar was tracking a strong thunderstorm over
Doe Creek, or over Irvine, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Pryse and Fitchburg around 500 PM EDT.
Texola, Shade, Cobhill, Evelyn and Leighton around 505 PM EDT.
Crystal, Old Landing, Pinnacle, Patsey and Pilot around 510 PM
EDT.
Whynot, Greeley, Willow Shoals, See and Yellow Rock around 515 PM
EDT.
Other locations in the path of this storm include Mount Olive, Fixer,
Leeco, Standing Rock, Belle Point, Heidelberg, Caryton, Beattyville,
Zoe, Proctor, Zachariah, White Ash, Corgleton, Fincastle, Maloney,
Enoch, Lower Buffalo, Airedale and St. Helens.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3780 8396 3776 8391 3775 8387 3776 8384
3776 8382 3775 8382 3776 8378 3774 8376
3773 8373 3766 8360 3754 8365 3751 8369
3752 8374 3764 8408 3781 8401
TIME...MOT...LOC 2056Z 285DEG 23KT 3768 8392
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Jul 12, 4:03 PM EST, 22 minutes before
Special Weather Statement
National Weather Service JACKSON KY
503 PM EDT Tue Jul 12 2022
KYZ079-083-084-122145-
McCreary KY-Wayne KY-Pulaski KY-
503 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of Wayne, southwestern
Pulaski and western McCreary Counties through 545 PM EDT...
At 502 PM EDT, Doppler radar was tracking a strong thunderstorm near
Parnell, or 10 miles northwest of Monticello, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Parnell around 510 PM EDT.
Other locations in the path of this storm include Monticello,
Steubenville, Mill Springs, Betsey, Oil Valley, Frazer, Barrier,
Delta, Gregory, Denney, Kidder, Ritner, Kidds Crossing, Slavens,
Coopersville and Quinton.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3692 8496 3696 8494 3695 8490 3700 8484
3705 8491 3710 8490 3695 8449 3660 8468
3661 8496 3663 8500 3666 8500 3669 8502
3672 8502 3676 8501 3686 8506
TIME...MOT...LOC 2102Z 286DEG 22KT 3692 8500
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIFSpecial weather statement, Jul 12, 4:22 PM EST, 3 minutes before
Special Weather Statement
National Weather Service JACKSON KY
522 PM EDT Tue Jul 12 2022
KYZ119-120-122200-
Martin KY-Pike KY-
522 PM EDT Tue Jul 12 2022
...A strong thunderstorm will impact portions of Martin and north
central Pike Counties through 600 PM EDT...
At 522 PM EDT, Doppler radar was tracking a strong thunderstorm over
McClure, or near Inez, moving east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
This strong thunderstorm will be near...
Warfield, Lovely and Beauty around 525 PM EDT.
Coalpoint, Pilgrim, Laura, Threeforks, Heenan and Jarad around 530
PM EDT.
Oppy around 535 PM EDT.
Hatfield Station around 540 PM EDT.
Other locations in the path of this storm include Whitepost, Rural,
Conder, Heisey, Sidney, Turkey Creek, Forest Hills, Belfry, Hardy and
Huddy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3756 8224 3772 8261 3789 8253 3787 8242
3786 8242 3781 8240 3782 8239 3777 8233
3776 8233 3776 8231 3774 8233 3770 8230
3767 8230 3765 8223 3762 8221
TIME...MOT...LOC 2122Z 291DEG 20KT 3778 8249
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
GREIF